Alert archive / Pennsylvania / Winter Storm Warnings in 2009
Winter Storm Warning 4, NWS State College, PA
NWS State College, PA issued this winter storm warning at Mar 1, 2009, 11:31 AM EST for Lancaster County, York County, Pennsylvania. It took effect at Mar 1, 2009, 6:00 PM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2009, 11:31 AM EST (16:31 UTC)
- In effect from
- Mar 1, 2009, 6:00 PM EST
- Expired
- Mar 2, 2009, 3:14 AM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 141 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 011631 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1131 AM EST SUN MAR 1 2009 PAZ065-066-020600- /O.UPG.KCTP.WS.A.0004.090301T2300Z-090302T2100Z/ /O.NEW.KCTP.WS.W.0004.090301T2300Z-090302T2100Z/ YORK-LANCASTER- 1131 AM EST SUN MAR 1 2009 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. AN INTENSIFYING AREA OF LOW PRESSURE WILL SLIDE NORTH JUST OFF THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS PORTIONS OF THE SUSQUEHANNA RIVER VALLEY AND FAR EASTERN PENNSYLVANIA. SNOWFALL TOTALS BY NOON MONDAY ACROSS YORK AND LANCASTER COUNTIES SHOULD RANGE BETWEEN 5 AND 8 INCHES. LOCALLY HIGHER AMOUNTS MAY OCCUR ACROSS THE HIGHER ELEVATIONS OF THESE COUNTIES. STEADY...AND AT TIMES HEAVIER...SNOW IS EXPECTED TO ARRIVE SHORTLY AFTER MIDNIGHT...AND PERSIST THROUGH THE MORNING COMMUTE BEFORE TAPERING TO FLURRIES MONDAY AFTERNOON. TRAVEL MONDAY MORNING WILL BE HAZARDOUS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ057-064-020600- /O.NEW.KCTP.WW.Y.0036.090301T2300Z-090302T2100Z/ DAUPHIN-ADAMS- 1131 AM EST SUN MAR 1 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY. AN INTENSIFYING AREA OF LOW PRESSURE WILL SLIDE NORTH JUST OFF THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS PORTIONS OF THE SUSQUEHANNA RIVER VALLEY AND FAR EASTERN PENNSYLVANIA. SNOWFALL TOTALS BY NOON MONDAY ACROSS DAUPHIN AND ADAMS COUNTIES SHOULD RANGE BETWEEN 3 AND 6 INCHES. LOCALLY HIGHER AMOUNTS MAY OCCUR ACROSS THE HIGHER ELEVATIONS OF THESE COUNTIES. STEADIER...AND BRIEFLY HEAVIER SNOW IS EXPECTED TO ARRIVE SHORTLY AFTER MIDNIGHT...AND PERSIST THROUGH THE MORNING COMMUTE BEFORE TAPERING TO FLURRIES MONDAY AFTERNOON. TRAVEL MONDAY MORNING WILL BE HAZARDOUS ACROSS THESE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ058-059-020600- /O.CON.KCTP.WS.A.0004.090301T2300Z-090302T2100Z/ SCHUYLKILL-LEBANON- 1131 AM EST SUN MAR 1 2009 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH MONDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM EST THIS EVENING THROUGH MONDAY AFTERNOON. AN INTENSIFYING AREA OF LOW PRESSURE WILL SLIDE NORTH JUST OFF THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS PORTIONS OF THE SUSQUEHANNA RIVER VALLEY AND FAR EASTERN PENNSYLVANIA. SNOWFALL TOTALS BY NOON MONDAY COULD TOP 6 INCHES OVER THE WATCH AREA...BEFORE TAPERING TO FLURRIES MONDAY AFTERNOON. THE SNOW IS EXPECTED TO FALL HEAVILY BEFORE AND DURING THE MORNING RUSH HOUR...AND COULD SIGNIFICANTLY SLOW TRAVEL. PLEASE PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ BEACHLER/LAMBERT
3 follow-up statements
000 WWUS41 KCTP 011944 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 244 PM EST SUN MAR 1 2009 PAZ065-066-021100- /O.CON.KCTP.WS.W.0004.090301T2300Z-090302T2100Z/ YORK-LANCASTER- 244 PM EST SUN MAR 1 2009 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY. AN INTENSIFYING AREA OF LOW PRESSURE CENTERED NEAR MYRTLE BEACH SOUTH CAROLINA LATE TODAY WILL SLIDE NORTH...JUST OFF THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS MUCH OF THE LOWER SUSQUEHANNA RIVER VALLEY AND EASTERN PENNSYLVANIA. SNOWFALL TOTALS BY NOON MONDAY ACROSS YORK AND LANCASTER COUNTIES SHOULD RANGE BETWEEN 5 AND 8 INCHES. LOCALLY HIGHER AMOUNTS MAY OCCUR ACROSS THE HIGHER ELEVATIONS AND SOUTHEASTERN PORTIONS OF THESE COUNTIES. STEADY...AND AT TIMES HEAVIER...SNOW IS EXPECTED TO ARRIVE SHORTLY AFTER MIDNIGHT...AND PERSIST THROUGH THE MORNING COMMUTE BEFORE TAPERING TO FLURRIES MONDAY AFTERNOON. IN ADDITION...INCREASING NORTHERLY WINDS LATE TONIGHT THROUGH MONDAY WILL CAUSE BLOWING AND DRIFTING OF THE SNOW AND REDUCE VISIBILITY GREATLY AT TIMES. TRAVEL OVERNIGHT AND MONDAY MORNING WILL BE HAZARDOUS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ058-059-021100- /O.UPG.KCTP.WS.A.0004.090301T2300Z-090302T2100Z/ /O.EXA.KCTP.WW.Y.0036.090301T2300Z-090302T2100Z/ SCHUYLKILL-LEBANON- 244 PM EST SUN MAR 1 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. AN INTENSIFYING AREA OF LOW PRESSURE CENTERED NEAR MYRTLE BEACH SOUTH CAROLINA LATE TODAY WILL SLIDE NORTH JUST OFF THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS MUCH OF THE LOWER SUSQUEHANNA RIVER VALLEY...AND EASTERN PENNSYLVANIA. SNOWFALL TOTALS WILL GENERALLY RANGE BETWEEN 3 AND 5 INCHES ACROSS MOST OF THE ADVISORY AREA...BUT COULD REACH 6 OR 7 INCHES BY NOON MONDAY ACROSS THE REGION ALONG...AND TO THE SOUTHEAST OF INTERSTATE 81. THE SNOW WILL TAPER TO FLURRIES MONDAY AFTERNOON. THERE COULD BE A FEW PERIODS OF HEAVY SNOW LATE TONIGHT INTO THE MORNING RUSH HOURS OF MONDAY. THIS SNOW...COMBINED WITH INCREASING NORTHERLY WINDS OF 15 TO 30 MPH...WILL LEAD TO BLOWING AND DRIFTING OF THE SNOW AND SIGNIFICANTLY REDUCED VISIBILITY DOWN TO UNDER ONE QUARTER OF A MILE AT TIMES. THIS COULD SIGNIFICANTLY SLOW TRAVEL ALONG THE INTERSTATE 81 AND INTERSTATE 78 CORRIDOR. PLEASE PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN AREAS. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ057-064-021100- /O.CON.KCTP.WW.Y.0036.090301T2300Z-090302T2100Z/ DAUPHIN-ADAMS- 244 PM EST SUN MAR 1 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM EST MONDAY. AN INTENSIFYING AREA OF LOW PRESSURE CENTERED NEAR MYRTLE BEACH SOUTH CAROLINA LATE TODAY WILL SLIDE NORTH JUST OFF THE EAST COAST THIS EVENING INTO MONDAY...AND SPREAD SNOW ACROSS MUCH OF THE LOWER SUSQUEHANNA RIVER VALLEY...AND EASTERN PENNSYLVANIA. SNOWFALL TOTALS WILL GENERALLY RANGE BETWEEN 3 AND 5 INCHES ACROSS MOST OF THE ADVISORY AREA...BUT COULD REACH 6 OR 7 INCHES BY NOON MONDAY ACROSS THE REGION ALONG...AND TO THE EAST OF ROUTE 15. THE SNOW WILL TAPER TO FLURRIES MONDAY AFTERNOON. THERE COULD BE A FEW PERIODS OF HEAVY SNOW LATE TONIGHT INTO THE MORNING RUSH HOURS OF MONDAY. THIS SNOW...COMBINED WITH INCREASING NORTHERLY WINDS OF 15 TO 25 MPH...COULD LEAD TO BLOWING AND DRIFTING OF THE SNOW AND SIGNIFICANTLY REDUCED VISIBILITY DOWN TO AROUND ONE QUARTER OF A MILE AT TIMES. THIS COULD SIGNIFICANTLY SLOW TRAVEL ALONG THE INTERSTATE 81 AND INTERSTATE 78 CORRIDOR. PLEASE PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ LAMBERT/BEACHLER/TYBURSKI
000 WWUS41 KCTP 020312 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1012 PM EST SUN MAR 1 2009 PAZ065-066-021515- /O.CON.KCTP.WS.W.0004.000000T0000Z-090302T2100Z/ YORK-LANCASTER- 1012 PM EST SUN MAR 1 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. AN INTENSIFYING WINTER STORM NEAR CAPE HATTERAS THIS EVENING WILL MOVE NORTHEAST...TO BE CENTERED JUST EAST OF NANTUCKET ISLAND BY MID DAY MONDAY. LIGHT TO MODERATE SNOW WILL CONTINUE TO OVERSPREAD SOUTHEASTERN PENNSYLVANIA OVERNIGHT...LASTING INTO MONDAY MORNING BEFORE TAPERING TO SCATTERED SNOW SHOWERS AND FLURRIES BY MID DAY. SNOWFALL TOTALS BY NOON MONDAY ACROSS YORK AND LANCASTER COUNTIES SHOULD RANGE BETWEEN 4 AND 7 INCHES. LOCALLY HIGHER AMOUNTS MAY OCCUR ACROSS HIGHER ELEVATIONS AND SOUTHEASTERN PORTIONS OF THESE COUNTIES...CLOSER TO THE STORM TRACK. IN ADDITION... INCREASING NORTHERLY WINDS WILL CAUSE BLOWING AND DRIFTING OF ANY SNOW THAT FALLS...POSSIBLY REDUCING VISIBILITY TO NEAR ZERO AT TIMES. TRAVEL OVERNIGHT AND MONDAY MORNING WILL BE HAZARDOUS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS A SIGNIFICANT AMOUNT OF SNOW IS FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT...FOOD...BLANKET AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ PAZ057>059-064-021515- /O.CON.KCTP.WW.Y.0036.000000T0000Z-090302T2100Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS- 1012 PM EST SUN MAR 1 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY. AN INTENSIFYING WINTER STORM NEAR CAPE HATTERAS THIS EVENING WILL MOVE NORTHEAST...TO BE CENTERED JUST EAST OF NANTUCKET ISLAND BY MID DAY MONDAY. LIGHT...OCCASIONALLY MODERATE SNOW WILL CONTINUE TO OVERSPREAD SOUTHEASTERN PENNSYLVANIA OVERNIGHT...LASTING INTO MONDAY MORNING BEFORE TAPERING TO SCATTERED SNOW SHOWERS AND FLURRIES BY MID DAY. SNOWFALL TOTALS BY NOON MONDAY WILL AVERAGE 2 TO 4 INCHES ACROSS THE ADVISORY AREA...BUT AMOUNTS WILL LIKELY VARY FROM AN INCH OR SO OVER WESTERN PARTS OF DAUPHIN AND ADAMS COUNTIES...INCREASING CLOSER TO 4 OR 5 INCHES OVER EASTERN PORTIONS OF DAUPHIN AND SCHUYLKILL COUNTIES. IN ADDITION... INCREASING NORTHERLY WINDS WILL CAUSE BLOWING AND DRIFTING OF ANY SNOW THAT FALLS...POSSIBLY REDUCING VISIBILITY TO NEAR ZERO AT TIMES. TRAVEL OVERNIGHT AND MONDAY MORNING WILL BE HAZARDOUS ACROSS THE ADVISORY AREA. THIS COULD SIGNIFICANTLY SLOW TRAVEL ALONG THE INTERSTATE 81 AND INTERSTATE 78 CORRIDOR...ESPECIALLY DURING THE MORNING COMMUTE. TRAVELERS ARE URGED TO PLAN ACCORDINGLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN AREAS. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ LA CORTE
000 WWUS41 KCTP 020814 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 314 AM EST MON MAR 2 2009 PAZ065-066-021700- /O.CAN.KCTP.WS.W.0004.000000T0000Z-090302T2100Z/ /O.EXB.KCTP.WW.Y.0036.000000T0000Z-090302T1700Z/ YORK-LANCASTER- 314 AM EST MON MAR 2 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A COASTAL STORM WILL MOVE NORTHWARD THROUGH THE MORNING AND JUST BRUSH THE REGION WITH ADDITIONAL MODERATE SNOWFALL THIS MORNING. SNOW WILL MOVE BACK INTO THE REGION FROM THE SOUTH AROUND SUNRISE. THEN...THE STORM WILL MOVE QUICKLY OFF TO OUR NORTHEAST...ENDING THE SNOWFALL BY NOON. 1 TO 3 INCHES OF ADDITIONAL SNOW WILL FALL ACROSS LANCASTER AND YORK COUNTIES THIS MORNING. THIS SHOULD BRING STORM TOTALS UP TO 3 TO 6 INCHES IN LANCASTER COUNTY AND 2 TO 5 INCHES IN YORK COUNTY. THE HIGHEST TOTALS WILL BE FOUND OVER THE HIGHER TERRAIN OF EASTERN LANCASTER COUNTY AND ACROSS SOUTHERN YORK COUNTY. NORTHERLY WINDS OF 10 TO 20 MPH WILL OCCASIONALLY GUST HIGHER AND CAUSE BLOWING AND DRIFTING OF ANY SNOW THAT FALLS. TRAVEL THIS MORNING MAY BE DIFFICULT. ESPECIALLY SINCE THE HEAVIER SNOW SHOULD MOVE BACK IN RIGHT AROUND SUNRISE AND AFFECT THE MORNING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN AREAS. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT...WEATHER.GOV/STATECOLLEGE. && $$ PAZ057>059-064-021700- /O.EXT.KCTP.WW.Y.0036.000000T0000Z-090302T1700Z/ DAUPHIN-SCHUYLKILL-LEBANON-ADAMS- 314 AM EST MON MAR 2 2009 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL NOON EST TODAY. A COASTAL STORM WILL MOVE NORTHWARD THROUGH THE MORNING AND JUST BRUSH THE REGION WITH LIGHT TO MODERATE SNOWFALL DURING THE MORNING HOURS. SNOW WILL MOVE BACK INTO THE REGION FROM THE SOUTH AROUND SUNRISE. THEN...THE STORM WILL MOVE QUICKLY OFF TO OUR NORTHEAST...ENDING THE SNOWFALL BY NOON. 1 TO 3 INCHES OF SNOW IS EXPECTED TO FALL OVER THE ADVISORY AREA THIS MORNING. THIS SHOULD BRING STORM TOTALS UP TO 2 OR 3 INCHES. NORTHERLY WINDS OF 10 TO 20 MPH WILL OCCASIONALLY GUST HIGHER AND CAUSE BLOWING AND DRIFTING OF ANY SNOW THAT FALLS. TRAVEL THIS MORNING MAY BE DIFFICULT. ESPECIALLY SINCE THE SNOW SHOULD MOVE BACK IN RIGHT AROUND SUNRISE AND AFFECT THE MORNING RUSH HOUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION IF TRAVELING...ESPECIALLY IN OPEN AREAS. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS ON BRIDGES AND OVERPASSES...WHERE SLIPPERY SPOTS DEVELOP FIRST. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT... WEATHER.GOV/STATECOLLEGE. && $$ DANGELO
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 7:28 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 1, 7:28 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 728 AM EST SUN MAR 1 2009 .SYNOPSIS... LOW PRESSURE WILL CONSOLIDATE OVER THE SOUTHEAST STATES TODAY...GATHERING INTO A SIGNIFICANT COASTAL STORM. THE STORM WILL BRING MODERATE TO HEAVY SNOW UP INTO EASTERN PA TONIGHT AND MONDAY MORNING. A HIGH PRESSURE SYSTEM WILL SETTLE IN FROM THE NORTHERN PLAINS FOR THE EARLY TO MIDDLE PART OF THE WEEK...PROVIDING MAINLY DRY WEATHER BUT ALSO UNSEASONABLY COLD TEMPERATURES. A GRADUAL MODERATING TREND APPEARS IN STORE BY THE END OF THE WEEK. && .NEAR TERM /UNTIL NOON TODAY/... DRY AIR HAS MADE IT VERY DIFFICULT FOR THE PRECIP TO GET TO THE SFC IN THE SOUTH...BUT IT HAS MADE SOME SNOW AT KTHV IN THE LAST HR. EXPECT ONLY LIGHT SNOW OR SLEET MIX TO OCCUR THIS MORNING IN THE SRN TIER - ESP EAST OF CHAMBERSBURG. THIS STUFF SHOULD JUST BE A NUISANCE...AND ONLY A DUSTING POSSIBLE THERE. THE OTHER 3/4 OF THE FORECAST AREA WILL BE FAIR WITH THE MID/HIGH CLOUDS THINNING A BIT THROUGH NOON. && .SHORT TERM /NOON TODAY THROUGH TUESDAY/... TEMPS TODAY ARE MORE CHALLENGING THAN I EXPECTED...WITH CLOUDS AND SOME LIGHT PRECIP IN THE SOUTH ATTM BUT THE CLOUDS MAY THIN OUT A BIT THIS AFTN...AND ALLOW MORE SUN IN. THE NRN TIER MAY END UP BEING JUST AS MILD AS THE SE IF THE CLOUDS HANG ON IN THE SE LONGER THAN EXPECTED OR JUST STAY THICKER LONGER. THUS...WILL MAKE THE MAXES MORE HOMOGENEOUS OVERALL...ABOUT 5F EITHER SIDE OF FREEZING. THE CLOUDS GET THICKER AGAIN FROM THE S BY LATE AFTN AND EARLY EVENING. THE NW COULD STAY CLEAR WHILE THE REST OF THE AREA GOES CLOUDY. THEN...THE PRECIP BEGINS. IT SHOULD ALL BE SNOW...AS THE FCST SOUNDINGS HAVE BECOME DECIDEDLY COLDER THROUGH TIME/DURING THE LAST 48 HRS OF MDL RUNS AT LEAST. NO WARM LAYER ALOFT IS RATHER UNUSUAL FOR ANY STORM THAT AFFECTS PA DURING THE MONTH OF MARCH. BUT THE HIGH TO OUR NORTH IS SUPPLYING VERY COLD AIR AND THE ZERO LINE AT 8H IS STICKING ALONG THE NJ SHORELINE. THE SFC LOW PASSES RIGHT OVER KHAT DURING THE EVENING...AND FOLLOWS THE GULF STREAM FOR THE MOST PART BUT STAYS TANTALIZINGLY CLOSE TO NANTUCKET/CAPE COD AS IT GOES TO THE NE. BRIEFLY COUPLED JET STRUCTURE AND AN UPPER TROF THAT STARTS TO GO A LITTLE NEG TILT AS IT GETS TO THE LOCAL AREA WILL PUT SOME DEFORMATION ZONE SNOW OVER ERN PA DURING THE PRE-DAWN TO RUSH HOUR/S OF MONDAY MORNING. THE 8H LOW STAYS TO OUR EAST AND MOISTURE WILL BE TOUGH TO FIND THE FARTHER WEST YOU GO. WITH THE POSSIBILITY OF HEAVY SNOW SO CLOSE WILL TAKE A SMALL STEP TO POST A WINTER STORM WATCH...BUT JUST FOR THE FAR SERN COS. IT WILL PROVIDE A CLOSE CALL FOR MUCH OF THE AREA...ESPECIALLY THE HARRISBURG METRO AREA. HARRISBURG ITSELF AND PLACES JUST TO THE NW OF THEM COULD GET ADVSRY SNOWS...BUT THE GRADIENT FROM HEAVY SNOW TO ALMOST NO SNOW WILL BE VERY TIGHT...AND STATE COLLEGE...ALTOONA AND WILLIAMSPORT MAY NOT GET MORE THAN A DUSTING. SERN YORK COUNTY COULD ALSO GET THE HEAVY SNOW AS THE STRIPE OF BEST SNOW WILL MOST LIKELY BE IN A SW- NE ORIENTATION FROM DC TO PHL TO NYC. MONDAY LOOKS PRETTY COLD WITH CLOUDS AND SNOW IN THE EAST EARLY. 8H TEMPS DROP INTO THE -20C RANGE AS THE STORM PULLS AWAY TO THE NE ON MONDAY. N-S DEFORMATION BANDS PERHAPS LINGER INTO THE AFTERNOON IN THE FAR EAST. OTHERWISE...IT WILL THEN JUST GET COLD WITHOUT THE CLOUDS AND MOISTURE MON NIGHT AND TUES. HAVE GONE FOR TEMPS AT OR BELOW MAV GUID FOR THOSE TIMES. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HEIGHTS BEGIN TO INCREASE TUE THRU WED NGT ALONG WITH A DRY AIRMASS...EXPECT FEW CLOUDS. THERMAL RIDGE IN MID-LVLS ARRIVES WITH A FRONTAL BNDRY EARLY THUR...WITH NEXT CHC OF PRECIP ARRIVING THUR/FRI. CONFIDENCE IS LOWER IN THE LATER PERIODS...HOWEVER APPEARS ANY SFC VORTS WILL TRACK ACROSS GREAT LAKES WITH A PERSISTENT SW FLOW. ATTM THE QUESTION IN THE LATER PERIODS REVOLVE AROUND LLVL MOISTURE WHICH WILL RESULT IN HOW COOL/WARM SFC TEMPS WILL BE FRI/SAT. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... VFR FLYING WILL CONT THROUGH MUCH OF THE DAYLIGHT HOURS AND A LULL IN THE COASTAL STORM OCCURS. LIGHT SNOW WILL RETURN TO MAINLY SOUTHERN AIRFIELDS LATER THIS AFTN AND TONIGHT AS A SECONDARY SFC LOW MOVES UP THE COAST. MVFR/IFR CONDS IN WINTRY PCPN WILL BE PSBL TONIGHT ALONG AND S/E OF A JST/UNV/IPT LINE WITH HIGHER CONFIDENCE IN LOWERED CIG/VIS RESTRICTIONS OVER THE SERN LWR SUSQ VLY AIRFIELDS. NORTHEAST TO EAST SFC WINDS OF 5-10 KT WILL OCCUR OVERNIGHT...BEFORE BACKING MORE TO THE NORTH AND INCREASING TO 10-15KT LATE SUNDAY AFTERNOON WITH GUSTS AROUND 25 KTS POSSIBLE SUNDAY NIGHT INTO MONDAY. OUTLOOK... MON...GUSTY NW WIND. VFR WEST. REDUCED VSBYS/CIGS POSS EAST. TUE...VFR. WED...VFR. THU...POSS MVFR. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM 6 PM EST THIS EVENING THROUGH MONDAY AFTERNOON FOR PAZ058-059-065-066. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...BEACHLER AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Mar 1, 3:13 AM EST, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 313 AM EST SUN MAR 1 2009 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046-049- 050-020815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER- 313 AM EST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PAZ058-059-065-066-020815- SCHUYLKILL-LEBANON-YORK-LANCASTER- 313 AM EST SUN MAR 1 2009 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ036-051>053-056-057-063-064-020815- FRANKLIN-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-CUMBERLAND- ADAMS- 313 AM EST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. LIGHT TO MODERATE SNOWFALL IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LIGHT TO MODERATE SNOWFALL MAY LAST THROUGH NOON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. DANGELO
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:07 AM EST | Winter Storm Watch | CTP | Lancaster, Lebanon, Schuylkill, York | 12 hr |
| Mar 1, 11:31 AM EST | Winter Weather Advisory | CTP | Adams, Dauphin, Lancaster, Lebanon, Schuylkill, York | 24 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2009Every winter storm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.